As I get closer to my 6th month mark, I am getting a little nervous. The last month I have been observing an increase in my symptoms.
1) more small red spots on my thighs. Initially, they started on my chest, arms, and back. After checking with my gp, he had said "as long as those spots aren't on my legs, then its not petechiae." He gave me the a clarification that the spots I had was cherry angioma. But, those spots are on my legs now..
2) the retromolar pad (where the wisdom teeth hide beneath) is swollen for the last 2.5 weeks. the swelling decreased, but I feel a dryness in my mouth. Is any kind of swelling in the mouth a sign of hiv?
3) my headaches are increasing and so are the muscle aches in my neck and arms. The headaches really feel hard to tolerate some times. The aches on the sides of my neck really feel sensative to the touch sometimes. And it surprises me cause I hardly get headaches.
4) Sometimes when I wake up, I find a lot of oral thrush on the sides of my checks.... and now on the sides of my tongue. What can be causing the oral thrush besides possible hiv?
I took my hiv test at the third month mark and on the 4th month mark again just to keep me sane. I am kinda hesistant on going for my 6 month hiv testing.... especially when I found out my platelet count is 197 (standard range 130-400).
please, what is your view on 3 month testing vs 6 months?
Welcome back to our sites. Your fears are groundless. We get many questions about the meaning of HIV test results at different time points. This is now confused by the availability of a variety of different types of tests. The traditional and most widely used tests for HIV are tests for antibodies to HIV which are available both as so-called "rapid" or point of care tests which can be done in the clinic and laboratory based antibody tests. For all practical purposes both of these types of test perform comparably and provide accurate information on the presence or absence of HIV infection in virtually everyone at 8 weeks following exposure. The recommendations for testing at 3 and even 6 months are the result of two factors- data from older tests no longer used (you really do not need to worry about which generation of tests you were tested with, at this time virtually all tests are far more sensitive that they were even 2-3 years ago when the 3 month recommendation was made) and secondly, the fact that some, mostly governmental agencies which have to provide recommendations for virtually everyone without the sort of interactions such as those you get with your doctor or on personalized sites such as this one, feel the cannot "afford" to be wrong and therefore make recommendations and guidelines which leave most people unnecessarily nervous for 4-6 weeks longer than the 6-8 weeks it takes virtually everyone to develop HIV antibodies. In your case, my answer is the same as the answer Dr. Cummings has already provided- your 3 and 4 month test results are definitive and indicate that you did not get HIV from your exposure so long ago. I really see no need for further testing but if you feel you must do it, I am completely confident that your follow-up test will, again, be negative.
As for the symptoms you describe, they are certainly not due to HIV.
Thrush occurs from time to time in many people. While there are a few things that increase risk for thrush such as diabetes, taking antibiotics and even HIV, most people who get thrush do not have and obvious "reason".
I hope this helps. Believe your (past) test results. EWH
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.